Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On Dehn functions of free products of groups


Authors: V. S. Guba and M. V. Sapir
Journal: Proc. Amer. Math. Soc. 127 (1999), 1885-1891
MSC (1991): Primary 20F32; Secondary 57M07
Published electronically: March 1, 1999
MathSciNet review: 1469408
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we show that the Dehn function of a nontrivial free product of groups is equivalent to its subnegative closure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F32, 57M07

Retrieve articles in all journals with MSC (1991): 20F32, 57M07


Additional Information

V. S. Guba
Affiliation: Department of Mathematics\ Vologda State Pedagogical University\ S. Orlov St., 6\ Vologda 160600\ Russia
Email: guba@vgpi.vologda.su

M. V. Sapir
Affiliation: Department of Mathematics, Vanderbilt University, Nashville, Tennessee 37240
Email: msapir@math.vanderbilt.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04579-7
PII: S 0002-9939(99)04579-7
Received by editor(s): June 27, 1997
Published electronically: March 1, 1999
Additional Notes: The research of the first author was supported in part by grants from the ISF and the Russian Foundation for Fundamental Researches, grant no. 96–01–00420. The research of the second author was supported in part by NSF grants.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1999 American Mathematical Society